EconPapers    
Economics at your fingertips  
 

An Algorithm for the Generalized Transportation Problem

James MacKinnon

Working Paper from Economics Department, Queen's University

Abstract: This paper describes a new computational technique for solving spatial economic equilibrium problems which are generalizations of the classical transportation problem. Existing algorithms employ quadratic programming, and they therefore require that demand and supply functions are linear. By contrast, the algorithm of this paper can handle nonlinear or even semi-continuous demand and supply relationships. It can also handle non-constant transport costs and other complications. The technique is capable of yielding highly accurate solutions, and it appears to be computationally efficient on problems of reasonable size.

Pages: 35
Date: 1975
References: Add references at CitEc
Citations: View citations in EconPapers (6)

Published in Regional Science and Urban Economics, 5, 1975

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: An algorithm for the generalized transportation problem (1975) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:qed:wpaper:184

Access Statistics for this paper

More papers in Working Paper from Economics Department, Queen's University Contact information at EDIRC.
Bibliographic data for series maintained by Mark Babcock ().

 
Page updated 2025-03-19
Handle: RePEc:qed:wpaper:184